MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF-CABLES

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF-CABLES
Model Number A0355
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/ investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/ investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure the hf cable broke a few centimeters from the instrument side.The intended procedure was completed using a similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2021-11-29).The evaluation at omsc confirmed that the hf-cable is broken near the instrument connector.This type of damage is usually caused by age-related wear and tear in connection with a repeated tensile/bending load.When the hf-generator is activated, the broken wires may then cause voltage flashovers in the damaged area, which may result in the formation of sparks and the complete detachment of the connector.According to the article¿s lot number, the hf-cable was manufactured in 2011.It is therefore assumed that the hf-cable was used much longer than the 12 months the cable is designed for.Thus, this event/incident can most likely be attributed to age-related wear and tear in connection with improper handling by the customer and thus to user error.A manufacturing and quality control review was performed without showing any abnormalities, non-conformities or deviations regarding the described issue.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF-CABLES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
MED CONTACT GMBH
kornbühlstr. 100-102
salmendingen
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12851007
Report Number9610773-2021-00337
Device Sequence Number4005038
Product Code GCJ
UDI-Device Identifier04042761001533
UDI-Public04042761001533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0355
Device Catalogue NumberA0355
Device Lot Number11/1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown